Florida, 2014Damaging Winds in Florida, June 28, 2014
June 28, 2014 · NWS TBW · 3 events in 2 counties and zones
Isolated afternoon thunderstorms produced gusty winds which caused localized damage to a farm in Charlotte County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated afternoon thunderstorms produced gusty winds which caused localized damage to a farm in Charlotte County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 28, 1:53 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 28, 1:53 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
253 PM EDT SAT JUN 28 2014
.SHORT TERM (TONIGHT-SUNDAY)...
ANOTHER HOT AFTERNOON WITH HIGHS IN THE LOWER TO MID 90S. A FEW
SHOWERS ARE STARTING TO DEVELOP AND SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON WITH
STRONG TO A COUPLE OF ISOLATED SEVERE STORMS POSSIBLE.
HIGH PRESSURE OVER THE EASTERN GULF AND LOW PRESSURE OFFSHORE OF
THE SE US COAST WILL PUT A LIGHT NW FLOW ACROSS THE AREA FOR
TONIGHT ONCE CONVECTIVE INFLUENCES SUBSIDE. SKIES SHOULD SCATTER
OUT WITH LOWS FALLING INTO THE 70S EXCEPT AROUND 80 ALONG THE
COAST. THE GENERAL PATTERN WILL CONTINUE ACROSS THE REGION FOR
SUNDAY WITH THE HIGH OVER THE EASTERN GULF AND THE LOW OFF THE SE
US COAST SETTLING SOUTHWARD THROUGH THE DAY SUNDAY. THIS WILL PUT
N/NW FLOW OVER THE AREA. AMPLE MOISTURE AND DIURNAL HEATING WILL
ALLOW FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE
AREA WITH STRONG TO ISOLATED SEVERE STORMS AGAIN POSSIBLE.
TEMPERATURES WILL CONTINUE ON THE WARM SIDE WITH HIGHS IN THE
LOWER TO MID 90S. HEAT INDEX VALUES SUNDAY AFTERNOON WILL AGAIN BE
AROUND 100.
.MID TERM (SUNDAY NIGHT - MONDAY)...
AT THE START OF THE FORECAST PERIOD THE FORECAST AREA WILL BE
SANDWICHED IN BETWEEN HIGH PRESSURE OVER THE EASTERN GULF AND AN
AREA OF LOW PRESSURE MEANDERING SOUTH OFFSHORE THE FLORIDA EAST
COAST. FOR ADDITIONAL INFORMATION ON THIS LOW AND ANY POSSIBLE
TROPICAL DEVELOPMENT SEE THE LATEST TROPICAL WEATHER OUTLOOK
(TWOAT) BEING ISSUED BY THE NATIONAL HURRICANE CENTER. AMPLE DEEP
LAYERED MOISTURE (PW'S IN THE 1.8 TO 2 INCH RANGE) COUPLED WITH
DAYTIME HEATING...MID LEVEL IMPULSES MOVING SOUTH WITHIN THE DEEP
LAYERED NORTHERLY FLOW...AND THE SEA BREEZE CIRCULATIONS WILL RESULT
IN SCATTERED TO NUMEROUS SHOWERS AND STORMS OVER THE FORECAST AREA
MONDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
LATEST MEX GUIDANCE IS IN AGREEMENT WITH THIS SO WILL DEPICT POPS
IN THE 40 TO 60 PERCENT RANGE FROM THE COAST TO INLAND LOCATIONS.
IT WILL CONTINUE VERY WARM AND MUGGY WITH ABOVE NORMAL
TEMPERATURES EXPECTED WITH OVERNIGHT LOWS IN THE MID 70S INLAND
AREAS...AND UPPER 70S TO AROUND 80 ALONG THE COAST...WITH DAYTIME
HIGHS IN THE LOWER 90S ALONG THE COAST...AND MID TO UPPER 90S
INLAND. THE HIGH HUMIDITY LEVELS COMBINED WITH THE HOT
TEMPERATURES WILL RESULT IN HEAT INDICES CLIMBING INTO THE 100 TO
105 DEGREE RANGE EACH AFTERNOON.
.LONG TERM (MONDAY NIGHT - FRIDAY)...
LATEST MODEL GUIDANCE SHOWS WEAK SURFACE AND MID LEVEL TROUGHING
PERSISTING OFF THE FLORIDA EAST COAST THROUGH MUCH OF THE UPCOMING
WEEK. THESE FEATURES COMBINED WITH THE SEA BREEZE CIRCULATIONS AND
ABUNDANT TROPICAL MOISTURE (PW'S AOA 2 INCHES) WILL PRODUCE
UNSETTLED WEATHER CONDITIONS ACROSS THE FORECAST AREA THROUGH MUCH
OF THE WEEK...WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED DAILY MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
A WEAK STEERING FLOW WILL FAVOR SLOW MOVING STORMS WITH SOME LOCALLY
HEAVY RAINFALL AMOUNTS OVER THE SHORT PERIOD OF TIME A GOOD BET. BY
THE END OF THE WEEK THE TROUGH OFF THE FLORIDA EAST COAST GETS PULLED
NORTHEASTWARD BY A SHORT WAVE TROUGH MOVING OFF THE MID ATLANTIC AS
UPPER AND SURFACE RIDGING TRIES TO RE-BUILD BACK IN FROM THE
SOUTHEAST WITH A MORE TYPICAL SUMMERTIME REGIME OF DIURNAL SCATTERED
SHOWERS AND STORMS EXPECTED ALONG THE SEA BREEZE BOUNDARIES DURING
THE AFTERNOON AND EVENING HOURS.
IT WILL CONTINUE VERY WARM AND MUGGY THROUGH THE PERIOD WITH
OVERNIGHT LOW AND DAYTIME HIGH TEMPERATURES REMAINING SOME 2 TO 4
DEGREE ABOVE NORMAL WITH LOWS IN THE MID 70S INLAND AREAS...AND
UPPER 70S ALONG THE COAST WITH DAYTIME HIGHS IN THE LOWER 90S ALONG
THE COAST AND MID 90S INLAND.
&&
.AVIATION...
SCATTERED STORMS ARE BEGINNING TO FORM AND WILL CONTINUE TO
INCREASE AND MOVE ACROSS THE AREA THROUGH AROUND 01Z. HAVE VCTS
CURRENTLY AND WILL AMD IF ANY STORMS APPROACH THE TERMINALS. VFR
WILL OTHERWISE PREVAIL...WITH MVFR TO IFR CONDITIONS POSSIBLE IN
STORMS. LIGHT WINDS OVERNIGHT WITH SKIES SCATTERING OUT.
INCREASING NW FLOW AFTER 14Z SUNDAY.
&&
.MARINE...
HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL PROVIDE A WEAK
NORTHWEST FLOW FOR THE NEXT FEW DAYS. STRONG GUSTY WINDS WILL
BE POSSIBLE WITH SCATTERED THUNDERSTORMS THAT COULD IMPACT MAINLY
THE BAYS AND NEAR SHORE WATERS EACH AFTERNOON AND EVENING
ESPECIALLY SOUTH OF TAMPA BAY. BY TUESDAY OR WEDNESDAY THE WINDS
WILL BACK SLIGHTLY AND BECOME MORE WESTERLY. THE ONLY HAZARDS WILL
BE LOCALLY GUSTY WINDS AND HIGHER SEAS IN THE VICINITY OF
THUNDERSTORMS. OTHERWISE NO HEADLINES ARE EXPECTED.
&&
.FIRE WEATHER...
NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 94 79 93 / 20 40 30 50
FMY 76 94 77 93 / 30 50 30 50
GIF 76 95 77 94 / 30 50 30 60
SRQ 77 93 79 91 / 20 40 30 40
BKV 73 94 73 94 / 30 40 30 50
SPG 82 93 81 93 / 20 40 30 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER...24/HUBBARD
DECISION SUPPORT SERVICES...11/MCKAUGHAN
MARINE...07/DOUGHERTY
MID TERM/LONG TERM...57/MCMICHAEL
Hazardous weather outlook, Jun 28, 4:33 AM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
533 AM EDT SAT JUN 28 2014
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-290945-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
533 AM EDT SAT JUN 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
ABUNDANT MOISTURE COMBINED WITH DAYTIME HEATING WILL LEAD TO
SCATTERED THUNDERSTORMS ALONG THE SEA BREEZE BOUNDARIES DURING THE
AFTERNOON AND EARLY EVENING HOURS TODAY. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY
HEAVY RAINS...FREQUENT DEADLY LIGHTNING STRIKES AND SMALL HAIL.
...EXCESSIVE HEAT IMPACT...
HOT TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL CREATE
HEAT INDICES IN THE 100 TO 105 DEGREE RANGE DURING THE AFTERNOON.
HOURS TODAY. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTDOORS TODAY. WHEN POSSIBLE RESCHEDULE STRENUOUS ACTIVITIES TO
EARLY MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.
...WATERSPOUT IMPACT...
ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR WATERSPOUT
DEVELOPMENT TODAY. MARINERS SHOULD BE ON THE LOOKOUT FOR
WATERSPOUTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...THUNDERSTORM IMPACT...
ABUNDANT MOISTURE COMBINED WITH DAYTIME HEATING AND THE SEA
BREEZE CIRCULATIONS WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE AREA EACH DAY DURING THE AFTERNOON
AND EARLY EVENING HOURS. THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS...FREQUENT DEADLY LIGHTNING STRIKES AND SMALL HAIL.
...EXCESSIVE HEAT IMPACT...
HIGH HUMIDITY LEVELS COMBINED WITH TEMPERATURES CLIMBING INTO
THE 90S WILL CREATE HEAT INDICES IN THE 100 TO 105 DEGREE RANGE
EACH DAY DURING THE AFTERNOON HOURS. TAKE EXTRA PRECAUTIONS IF YOU
WORK OR SPEND TIME OUTDOORS. WHEN POSSIBLE RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR THE EVENING. KNOW THE SIGNS AND
SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT
AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF
WATER.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
MCMICHAEL
In the hours before
Special weather statement, Jun 28, 2:06 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
306 PM EDT SAT JUN 28 2014
FLZ242-248-281930-
INLAND HERNANDO-INLAND CITRUS-
306 PM EDT SAT JUN 28 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HERNANDO AND SOUTH
CENTRAL CITRUS COUNTIES...
AT 306 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM LOCATED 8 MILES NORTHWEST OF BROOKSVILLE...NEARLY
STATIONARY...THAT WILL AFFECT AREAS BETWEEN ROYAL HIGHLANDS...LAKE
LINDSEY AND BROOKSVILLE...UNTIL 330 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL.
&&
LAT...LON 2873 8253 2873 8236 2856 8236 2856 8254
TIME...MOT...LOC 1906Z 180DEG 0KT 2865 8246
Thunderstorm Wind, Charlotte
- When
- June 28, 3:20 PM EST
- Where
- Charlotte County, 0.93 mi NE of Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 26.960, -81.980
Charlotte County Sheriff's office relayed a report of several trees down on a ranch off of Cleveland Drive. There was also roof damage to a barn and house on the property.
Thunderstorm Wind, Charlotte
- When
- June 28, 3:24 PM EST
- Where
- Charlotte County, 0.93 mi NE of Harbor View
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 26.930, -82.060
The Punta Gorda - Charlotte County Airport - ASOS (KPGD) recorded a wind gust to 59 mph.
Thunderstorm Wind, Levy
- When
- June 28, 5:30 PM EST
- Where
- Levy County, 4.52 mi SSE of Janney
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 29.370, -82.920
The public reported multiple trees down in rural Levy County. Time of the event was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Arkansas, June 28 to 30, 20141 injured · $5.4 million · 56 kt wind · 19 events
- Flooding in North Dakota, June 28 to 30, 2014$2.1 million · 7 events
- Flood and Damaging Winds in Wisconsin, June 28, 2014$181,000 · 63 kt wind · 13 events
- Flash Flooding and Damaging Winds in Missouri, June 28 to 29, 20145 injured · $31,000 · 56 kt wind · 7 events
- Lightning Strike in Michigan, June 28, 20146 injured · 1 event
- Hail and Damaging Winds in Mississippi, June 28, 2014$40,000 · 57 kt wind · 12 events
- Tornado and Damaging Winds in Oklahoma, June 28, 2014$52,000 · EF0 · 4 events
- Flash Flooding in Pennsylvania, June 28, 2014$40,000 · 4 events
- Tornado in Texas, June 28, 2014$45,000 · EF0 · 1 event
- Damaging Wind in Iowa, June 28, 2014$20,000 · 60 kt wind · 1 event
- Damaging Winds in Oklahoma, June 28, 2014$3,000 · 62 kt wind · 14 events
- Flash Flooding and Flooding in Kansas, June 28, 201461 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515409, 515405, 515641.